Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Moon face on steroids?


02-09-2016, 03:40 PM   #1
Lizzie
Senior Member
 
Join Date: Jun 2011
Location: East Midlands

My Support Groups:
Moon face on steroids?

I keep reading about people getting moon face from steroids and I'm wondering how long it is before this happens, and whether it happens to everybody or just a percentage? I've been on pred enemas for a couple of months and I've gone onto Entocort a week ago and my face still looks the same as it ever did so far, but it's presumably early days?
02-09-2016, 03:47 PM   #2
JaimeM
Senior Member
 
JaimeM's Avatar
 
Join Date: Sep 2015
Location: United States, North Dakota

My Support Groups:
I think it took a good 4-6 months for me to get the moon face on entocort.

I've never gotten a moon face from prednisone though. However the longest I've done prednisone is 20 days.
02-09-2016, 03:49 PM   #3
Catherine
Moderator
 
Catherine's Avatar
 
Join Date: Jan 2012
Location: Melbourne, Victoria, Australia

My Support Groups:
DD only got moon face on third course of steroids at higher dose rate
__________________
Catherine
Mother of Sarah dx aged 16, Jan 2012
DX - CD 1/12, asthma
Small bowel to small bowel fistula

Meds: ), azathioprine 200mg, Mesalazine 1.2g x 2, seretide 250 x 2 (asthma), ventolin (as needed)

Currently no supplements.

Has previously taken Multi B, Caltrate, B12 & Iron

Prednisolone (from 30 mg 01/02/2012 to 17/06/2012, 30mg 24/10/12-28/12/12, 50mg 24/1/13-27/4/13)
02-09-2016, 05:00 PM   #4
valb
 
Join Date: Jan 2016
Location: Windsor, Ontario

My Support Groups:
Yeah I think it usually happens when on them for a long time at high doses. 3-4 months +. I refuse to take them long enough for that to happen but now I am on Entocort for 2 months. That's as long as I want to be on it. I am a stubborn patient !! Haha. I am super sensitive to all drugs and steroids have a bad effect on me.
02-10-2016, 11:33 AM   #5
Ally1234
 
Join Date: Jan 2016
Location: Salisbury, United Kingdom
I am starting steroids on the weekend. What is moon face?

02-10-2016, 12:14 PM   #6
JaimeM
Senior Member
 
JaimeM's Avatar
 
Join Date: Sep 2015
Location: United States, North Dakota

My Support Groups:
just when your face gets puffy from the steroids..
02-10-2016, 12:17 PM   #7
Gerbskis
 
Gerbskis's Avatar
 
Join Date: Feb 2016
Location: Virginia
I was on prednisone for long while and I had the biggest moonface AND terrible acne that I could not control. But, I was on a high dose at first then took a small dose for over a year. Now that I am off of steroids and on Humira, my face is all back to normal.
02-10-2016, 01:14 PM   #8
HangryGinger
 
HangryGinger's Avatar
 
Join Date: Mar 2015
Location: Edmonton, Alberta

My Support Groups:
It doesn't happen for everyone. Fingers crossed for you.

02-10-2016, 02:21 PM   #9
Lizzie
Senior Member
 
Join Date: Jun 2011
Location: East Midlands

My Support Groups:
Thanks for the info. I'm more worried about losing my hair to be honest, I was just a bit curious about the hamster cheeks. By the way, Val, when you come off the Entocort are you going onto another drug or did you mean you hope to be in remission soon? I'm curious because I don't know what my GI's plans are for me (she would prefer me to go on biologics but I can't face that and am hoping for good results from the Entocort).
02-10-2016, 02:41 PM   #10
valb
 
Join Date: Jan 2016
Location: Windsor, Ontario

My Support Groups:
Thanks for the info. I'm more worried about losing my hair to be honest, I was just a bit curious about the hamster cheeks. By the way, Val, when you come off the Entocort are you going onto another drug or did you mean you hope to be in remission soon? I'm curious because I don't know what my GI's plans are for me (she would prefer me to go on biologics but I can't face that and am hoping for good results from the Entocort).
Yes I have been on Humira for 7 yrs. Unfortunately I can't be on it at the moment but will start up again as soon as this infection clears up. The Entocort is just for now until I can start again. I have had no issues with Humira at all and it has been a life changer for me. Yes there are risks but for me the risks are worth a quality of life at fhe moment especially with kids. I have heard many good thing about Remicade as well but I could not stay on due to an allergic reaction. Hopefully the Entocort will be good for you!!
02-10-2016, 02:48 PM   #11
schwooters
 
schwooters's Avatar
 
Join Date: Feb 2016
Location: Germany

My Support Groups:
i got moon face after 3-4 weeks on high level Prednisone (80mg/day)
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Moon face on steroids?
Thread Tools


All times are GMT -5. The time now is 10:27 AM.
Copyright 2006-2017 Crohnsforum.com